Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 326, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Sep 13, 2006, 5:00 PM EDT for Lorain County, Ohio. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 13, 2006, 5:00 PM EDT (21:00 UTC)
- Expired
- Sep 13, 2006, 5:40 PM EDT
- In force
- 40 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Lorain County, OH
The radar
The Cleveland radar (KCLE), 18 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 5:10 PM EDT | HAIL 0.75 | 3 Se Elyria, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 132100 RRA
SVRCLE
OHC093-132200-
/O.NEW.KCLE.SV.W.0326.060913T2100Z-060913T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
500 PM EDT WED SEP 13 2006
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LORAIN COUNTY IN NORTH CENTRAL OHIO
* UNTIL 600 PM EDT
* AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR
ELYRIA...AND MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE NORTH RIDGEVILLE...GRAFTON AND AVON
LAKE.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4151 8209 4152 8200 4151 8197 4135 8198
4134 8193 4122 8209 4122 8211 4127 8219
4133 8226
$$1 follow-up statement
000
WWUS51 KCLE 132140
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
539 PM EDT WED SEP 13 2006
OHC093-132149-
/O.CAN.KCLE.SV.W.0326.000000T0000Z-060913T2200Z/
LORAIN OH-
539 PM EDT WED SEP 13 2006
...THE SEVERE THUNDERSTORM WARNING FOR LORAIN COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF LORAIN COUNTY.
THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 4151 8209 4152 8200 4151 8197 4135 8198
4134 8193 4122 8209 4122 8211 4127 8219
4133 8226
$$
MRDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 3:33 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Sep 13, 3:33 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 333 PM EDT WED SEP 13 2006 .SHORT TERM(TONIGHT THROUGH THURSDAY NIGHT)... CDFNT EXTREME WESTERN OHIO MOVING SLOWLY EAST AND BY 12Z WILL BE LOCATED FROM ERI TO HTS. LOW PRESSURE NEAR TORONTO WILL MOVE SLOWLY NORTHEAST. A TROF LOCATED WEST TO EAST FROM THE LOW WILL ROTATE SOUTH. THE COLD FRONT WILL CAUSE SHOWERS AND THUNDERSTORMS IN THE EAST EARLY TONIGHT AND THE TROF WILL CAUSE SCATTERED SHOWERS AND THUNDERSTORMS IN WEST. THE UPPER LOW THAT WILL BE MOVING ACROSS SOUTHERN OHIO TONIGHT IS ALSO INVOLVED. VERY COLD AIR ALOFT ARE MAKING THE LAPES RATES STEEP AS LEAST THROUGH THE AFTERNOON. AS THE TROF SHIFTS EAST THAT WILL KEEP THE PRECIPITATION GOING TONIGHT. AT THIS TIME WITH PLENTY OF CLOUD COVER ALL DAY THAT WAS HELPING THE STORMS FROM NOT BECOMING SEVERE. SOME OF THEM HAVE BEEN CLOSE. IT IS STILL POSSIBLE A FEW COULD BE SEVERE THROUGH THIS EVENING...HAIL WOULD BE THE PRIMARY THREAT. THE BIGGER CONCERN IS SOME LOCALLY HEAVY RAIN. WITH THE AIRMASS DRYING OUT ALOFT THAT SHOULD HELP KEEP THE RAINFALL DOWN BUT CANT RULE OUT A FEW SPOTS APPROACHING THE FLOOD GUIDANCE. MOST LOCATIONS WILL GET UNDER AN INCH...HOWEVER SOME COULD BE UP TO 2 INCHES. THE TROF WILL MERGE WITH THE COLD FRONT THURSDAY AND WITH THE TROF CLOSE SOME SHOWERS AND THUNDERSTORMS COULD CONTINUE IN THE EAST ESPECIALLY IN THE AM AND EARLY AFTERNOON. GFS AND WRF AGREE WITH THAT...THE WRF MAY BE A LITTLE QUICKER. THE MODELS HANG UNTO THE MOISTURE SO THURSDAY WILL BE MOSTLY CLOUDY. THE CLOUDS WILL DECREASE THURSDAY NIGHT FROM WEST TO EAST. WITH SOME MOISTURE HANGING AROUND WILL JUST MAKE IT PARTLY CLOUDY. && .LONG TERM(FRI-WED)... HIGH PRESSURE IN CONTROL FOR FRIDAY THROUGH SUNDAY WITH TEMPERATURES ABOVE NORMAL. THE HIGH STARTS MOVING EAST SUNDAY NIGHT. THE CONFLICT IS THE TIMING OF THE COLD FRONT. THE DIGEX IS QUICKER MOVING IT THROUGH THE FORECAST AREA MONDAY WHILE THE THE ECMWF AND GFS MONDAY NIGHT AND TUESDAY. THEN THE COLD AIR STARTS POURING IN. THE ECMWF AND GFS WILL BRING IN COLD AIR AT 850 MB ON WEDNESDAY...THE GFS HAS 0C AT 850 MB BY WEDNESDAY AFTERNOON. THIS MAY BE ABOUT 5C TOO COLD WHICH TYPICALLY HAPPENS...ESPECIALLY SO FAR OUT. WILL FORECAST SOME LAKE EFFECT CLOUDS AND A THREAT OF SHOWERS TUESDAY NIGHT THROUGH WEDNESDAY.THE MODELS ARE TRYING TO FORECAST A LOT OF LOW LEVEL MOISTURE WITH THIS IN AREAS OUTSIDE OF THE LAKE EFFECT AREAS...THIS MAY BE OVERDOWN WILL FORECAST PARTLY CLOUDY. GUIDANCE TEMPERATRURES LOOK GOOD...THEY SEEM TO CORRESPOND TO THE LOCAL TEMPERATURE SCHEME. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...KIELTYKA LONG TERM...KIELTYKA AVIATION...LEINS
Hazardous weather outlook, Sep 13, 5:40 AM EDT, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 540 AM EDT WED SEP 13 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-140945- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 540 AM EDT WED SEP 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. LOCALLY HEAVY RAIN WILL OCCUR TODAY ESPECIALLY EAST OF TIFFIN AND FREMONT ACROSS NORTH CENTRAL AND NORTHEAST OHIO AS WELL AS NORTHWEST PENNSYLVANIA. LOCALLY HEAVY RAIN MAY CONTINUE TONIGHT ACROSS NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS MAY OCCUR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KOSARIK
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 4:04 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 56 min |
| Sep 13, 4:23 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Sep 13, 4:42 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 63 min |
| Sep 13, 5:00 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 60 min |
| Sep 13, 6:27 PM EDT | Special Marine Warning | CLE | 2 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.